Alert archive / Hawaii / High Wind Warnings in 2007

High Wind Warning 6, NWS Honolulu, HI

February 18, 2007Kalawao County, Hawaii

NWS Honolulu, HI issued this high wind warning at Feb 18, 2007, 6:20 AM HST for Kalawao County, Hawaii. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2007, 6:20 AM HST (16:20 UTC)
Expired
Feb 18, 2007, 6:00 PM HST
In force
12 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 4.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
256 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 181620
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
620 AM HST SUN FEB 18 2007

HIZ022-190400-
/O.UPG.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/
/O.NEW.PHFO.HW.W.0006.070218T1620Z-070219T0400Z/
HALEAKALA SUMMIT-
620 AM HST SUN FEB 18 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS UPGRADED THE WIND
ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM
HST THIS AFTERNOON. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HIZ028-190400-
/O.EXB.PHFO.WI.Y.0012.000000T0000Z-070219T0400Z/
BIG ISLAND SUMMITS-
620 AM HST SUN FEB 18 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

$$

HIZ026-190530-
/O.CON.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/
KOHALA-
620 AM HST SUN FEB 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

$$
POWELL
2 follow-up statements
000 
WWHW70 PHFO 182023
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1023 AM HST SUN FEB 18 2007

HIZ022-190400-
/O.EXB.PHFO.WI.Y.0012.070219T0400Z-070220T0400Z/
/O.CON.PHFO.HW.W.0006.000000T0000Z-070219T0400Z/
HALEAKALA SUMMIT-
1023 AM HST SUN FEB 18 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CONTINUED THE HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING.

IN ADDITION...THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6
PM HST MONDAY. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

$$

HIZ012>021-024-025-190930-
/O.EXA.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
1023 AM HST SUN FEB 18 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

$$

HIZ028-190930-
/O.EXT.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/
BIG ISLAND SUMMITS-
1023 AM HST SUN FEB 18 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

THE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

$$

HIZ026-190930-
/O.CON.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/
KOHALA-
1023 AM HST SUN FEB 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

$$
POWELL
000 
WWHW70 PHFO 190137
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 PM HST SUN FEB 18 2007

HIZ022-190400-
/O.CON.PHFO.HW.W.0006.000000T0000Z-070219T0400Z/
/O.CON.PHFO.WI.Y.0012.070219T0400Z-070220T0400Z/
HALEAKALA SUMMIT-
337 PM HST SUN FEB 18 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST. WINDS WILL
DECREASE THIS EVENING...BUT WILL REMAIN STRONG ENOUGH TO WARRANT A
WIND ADVISORY UNTIL 6 PM HST MONDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

$$

HIZ012>021-024>026-028-191445-
/O.CON.PHFO.WI.Y.0012.000000T0000Z-070220T0400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-
KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND SUMMITS-
337 PM HST SUN FEB 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH OR FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. MOTORISTS...ESPECIALLY THOSE IN
HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

$$
POWELL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 18, 4:00 AM HST, 2 hours 20 minutes earlier.

Area forecast discussion, Feb 18, 4:00 AM HST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST SUN FEB 18 2007

.SYNOPSIS...
HIGH NORTH OF HAWAII WILL KEEP MODERATE TO STRONG TRADE WINDS
THROUGH THURSDAY. SHOWERS CARRIED BY THE WINDS WILL AFFECT WINDWARD
AND MOUNTAIN SECTIONS...AS WELL AS THE LEE SECTIONS OF THE SMALLER
ISLANDS. A FRONT IS EXPECTED TO APPROACH THE ISLANDS FROM THE WEST
TOWARDS THE WEEKEND...WITH WINDS TURNING SOUTHERLY AND WEAKENING.

&&

.DISCUSSION...
AREA OF LOW CLOUDS HAS JUST REACHED OUR ISLANDS EARLY THIS MORNING.
THOUGH RADAR IMAGERY IS NOT SHOWING MUCH IN TERMS OF RAIN. MORNING
HILO SOUNDING INDICATES LOW LEVEL MOISTURE AS DEEP AS 10K
FEET...THOUGH THERE MAY BE A SENSOR WETTING PROBLEM CONTAMINATING
THE READING. REGARDLESS...DO EXPECT MORE PASSING CLOUDS AND SHOWERS
TO AFFECT OUR ISLANDS AS SATELLITE IMAGERY SHOWS RATHER EXTENSIVE
STRATOCUMULUS CLOUD FIELD FURTHER EAST OF OUR AREA. STRONG HIGH FAR
NORTHEAST CONTINUE TO PROVIDE STRONG TRADE WINDS TODAY. IT WILL SLOW
DISSIPATE BY MONDAY...AND WILL BE REPLACED BY ANOTHER HIGH FROM THE
FAR NORTHWEST. HENCE EXPECT MODERATE TO STRONG TRADES TO PERSIST
THROUGH THURSDAY...BRINGING CLOUDS AND SHOWERS TO THE WINDWARD AND
MOUNTAIN SECTIONS. THE LEEWARD SECTIONS OF THE SMALLER ISLANDS WILL
SEE THEIR SHARES OF PASSING CLOUDS AND SHOWERS UNDER THE STRONG
WINDS.

LATEST FORECAST CHARTS CONTINUE TO HINT AN APPROACHING FRONT FROM
WEST TOWARDS THE LATER PART OF THE WEEK. STILL LOOKS LIKE IT WILL
NOT REACH THE ISLANDS AT THIS POINT...THOUGH WINDS WILL TURN MORE
SOUTHEASTERLY AND WEAKEN. THE CONSISTENCY BETWEEN MODEL RUNS IS NOT
THAT GREAT...SO THERE ARE STILL MUCH UNCERTAINTIES ON THE EXTEND OF
THIS PENDING EVENT. HAVE UPDATED THE EXTENDED PERIOD TO SHOW THE
POSSIBLE CHANGING WEATHER IN THIS FORECAST PACKAGE.

&&

.MARINE...
STRONG TRADE WINDS WILL CONTINUE TO PRODUCE ROUGH AND CHOPPY SURF
ALONG EAST FACING SHORES THROUGH MIDDLE OF THE WEEK. A NEW SMALL
NORTHWEST SWELL IS EXPECTED ON MONDAY AND WILL LAST THROUGH
THURSDAY. AN OUT OF SEASON SOUTH SWELL IS EXPECTED TO ARRIVE MONDAY
NIGHT...PEAK TUESDAY NIGHT...AND THEN SLOWLY SUBSIDE THROUGH FRIDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY FOR EAST FACING SHORES OF NIIHAU KAUAI OAHU
MOLOKAI MAUI AND BIG ISLAND THROUGH MONDAY.
WIND ADVISORY FOR HALEAKALA SUMMIT AND KOHALA THROUGH MONDAY.
SMALL CRAFT ADVISORY FOR ALL HAWAIIAN WATERS THROUGH MONDAY.

&&

HUI

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 3:32 PM HSTHigh Surf AdvisoryHFOHonolulu, Kauai, Kalawao5 days

Nearby

High Wind Warnings in Hawaii, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.